Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 68, NWS Charleston, WV

June 26, 2000Vinton County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jun 26, 2000, 6:22 PM EDT for Vinton County, Ohio. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2000, 6:22 PM EDT (22:22 UTC)
Expired
Jun 26, 2000, 6:45 PM EDT
In force
23 min
Issued by
NWS Charleston, WV
Area
Whole counties

County Vinton County, OH

The radar

The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 262223
SVRCRW
OHC163-262245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
622 PM EDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VINTON COUNTY IN OHIO...

* UNTIL 645 PM EDT...

* AT 618 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 11 MILES WEST OF ZALESKI...OR ABOUT 8 MILES NORTHWEST
  OF MCARTHUR...MOVING EAST AT 30 MPH.

<<CALL TO ACTION>>IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE 
WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY
RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE 
THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS 
PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:30 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 26, 3:30 PM EDT, 2 hours 52 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087-
KYZ101>103-105-VAZ003-004-260830-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
330 PM EDT MON JUN 26 2000

STILL MOST CONCERNED ABOUT LOCALIZED DOWNPOURS RATHER THAN WIND AND
HAIL  PRECIPITABLE WATER INCREASING OVERNIGHT.  I DO NOT HAVE "FRONT"
HERE AT CRW UNTIL LATE TUE AFTN.   LOCATIONS CAN STILL HANDLE 1 -
1.5 INCHES IN AN HOUR IN ANY DOWNPOUR -BUT WE NEED TO MONITOR THE
ADDITIONAL SHOWERS THRU TUE WITH FRONT SO SLOW.  THESE ADDITIONAL
SHOWERS LATE TONIGHT AND TUE MAY NOT HAVE THE 55 DBZ - BUT COULD
STILL PUT DOWN THE RAIN IN THIS MUGGY AIR.

WILL NOT ISSUE FFA - SINCE NOT SET UP YET...BUT STILL NEEDS TO BE
MONITORED CLOSELY.

HAVE NOT SEEN MUCH GUIDANCE BUT WILL DRY NRN COUNTIES OUT BY
TUE NIGHT...WITH SHWRS OR DRZL LINGERING IN THE SOUTH.

PROBLEM ON WED...HOW FAR SOUTH DOES THE DRYING GET ?  WILL
LEAVE POP OUT MOST AREAS...EXCEPT WILLIAMSON-GRUNDY ZONE GROUP-WILL
LEAVE POP FOR SHWR/DRZL WITH LO LVL MOISTURE.

NEXT WAVE STARTS INCHING THE MOISTURE BACK NORTH LATE WED INTO WED
NIGHT.  IN EXTENDED - DRYING ON THU -DRY FRI AND SAT.

.RLX...
WV...SEVERE TRW FOR SRN COUNTIES TIL 22Z UNLESS CANCELED EARLY.
VA...SEVERE TRW TIL 22Z UNLESS CANCELED EARLY.
KY...SEVERE TRW TIL 22Z UNLESS CANCELED EARLY.
OH...SEVERE TRW TIL 22Z FOR LAWRENCE AND GALLIA UNLESS CANCELED EARLY.

.END / BATTY

In the hours before

Special weather statement, Jun 26, 4:13 PM EDT, 2 hours 9 minutes before
KYZ101>103-105-OHZ086-087-WVZ005>008-262200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
413 PM EDT MON JUN 26 2000

...SEVERE THUNDERSTORM WATCH CANCELLED FOR PORTIONS OF EXTREME
NORTHEAST KENTUCKY...EXTREME SOUTHEAST OHIO AND EXTREME WESTERN WEST
VIRGINIA...

THE SEVERE THUNDERSTORM WATCH PREVIOUSLY IN EFFECT UNTIL 6 PM HAS
BEEN CANCELLED FOR THE FOLLOWING COUNTIES:

IN OHIO...

GALLIA AND LAWRENCE

IN KENTUCKY...

BOYD...CARTER...GREENUP AND LAWRENCE

IN WEST VIRGINIA...

CABELL...JACKSON...MASON AND WAYNE

A LINE OF STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAIN MOVED EAST
INTO CENTRAL AND SOUTHERN WEST VIRGINIA.  HENCE...THE THREAT OF
SEVERE THUNDERSTORMS HAS PASSED FOR NOW.

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE LIKELY LATER
TONIGHT...BUT MAY NOT NECESSARILY BECOME SEVERE.  LOCALLY HEAVY RAIN
IS ANTICIPATED LATER TONIGHT.

.END/BELK
Special weather statement, Jun 26, 5:30 PM EDT, 52 minutes before
OHZ083-084-262230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
530 PM EDT MON JUN 26 2000

THUNDERSTORMS WITH HEAVY RAIN COULD AFFECT PORTIONS OF JACKSON
AND VINTON COUNTIES IN SOUTHEAST OHIO BETWEEN 6 AND 7 O'CLOCK.
THIS WOULD INCLUDE TOWNS SUCH AS MCARTHUR...WELLSTON...AND JACKSON.
AT 5:30 PM...THE STORMS WERE MOVING EAST...FROM NEAR CHILLICOTHE AND
WAVERLY.

AN INCH OF RAIN COULD EASILY FALL IN 30 MINUTES IN A FEW
SPOTS...CAUSING PONDING OF WATER ON ROADS AND IN POOR DRAINAGE
AREAS.  OF COURSE...THESE DOWNPOURS WILL CAUSE BLINDING
VISIBILITY FOR MOTORISTS FOR A BRIEF TIME.

THE DURATION OF THE DOWNPOUR SHOULD BE LESS THAN AN HOUR...BUT MORE
SHOWERS AND THUNDERSTORMS COULD FORM LATER THIS EVENING.

.END / NATIONAL WEATHER SERVICE / KTB
Special weather statement, Jun 26, 5:50 PM EDT, 32 minutes before
WVZ013>016-024>027-033>037-VAZ003-004-262315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
550 PM EDT MON JUN 26 2000

...THE SEVERE THUNDERSTORM WATCH...THAT WAS IN EFFECT FOR
PORTIONS OF SOUTHERN WEST VIRGINIA AND SOUTHWEST VIRGINIA
UNTIL 6 PM...HAS EXPIRED.

MORE SHOWERS AND THUNDERSTORMS COULD EASILY FORM TONIGHT.
DOWNPOURS AND FREQUENT LIGHTNING ARE STILL A GOOD POSSIBILITY.

.END / NATIONAL WEATHER SERVICE
Local storm report, Jun 26, 5:54 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
554 PM EDT MON JUN 26 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0255 PM                              KY   WIND DAMAGE
06/26/00   LAWRENCE                       TREE LIMBS 3 TO 4 INCH
                                          DIAMETER ACROSS ROADS,
                                          NORTHERN HALF OF COUNTY
Special weather statement, Jun 26, 6:08 PM EDT, 14 minutes before
OHZ083-084-262245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
608 PM EDT MON JUN 26 2000

...STRONG THUNDERSTORMS CROSSING THROUGH THE AREA...

A CLUSTER OF THUNDERSTORMS IS EXPECTED TO CROSS THROUGH VINTON AND
NORTHERN JACKSON COUNTIES THROUGH 7 PM.  THESE THUNDERSTORMS ARE
CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...AND
LOCALIZED WIND GUSTS OF 40 TO 50 MPH.  RAINFALL OF AN INCH IN AN
HOUR IS POSSIBLE...WITH PONDING OF WATER IN SOME LOW LYING AND POOR
DRAINAGE AREAS.

.END/NMB

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.